Skip to main content

A New Class of Sequences Related to the Spaces Defined by Sequences of Orlicz Functions

Abstract

We introduce new sequence space defined by combining an Orlicz function, seminorms, and -sequences. We study its different properties and obtain some inclusion relation involving the space Inclusion relation between statistical convergent sequence spaces and Cesaro statistical convergent sequence spaces is also given.

1. Introduction

By , we denote the space of all real or complex valued sequences. If , then we simply write instead of . Also, we will use the conventions that . Any vector subspace of is called a sequence space. We will write , , and for the sequence spaces of all bounded, convergent, and null sequences, respectively. Further, by , we denote the sequence space of all -absolutely convergent series, that is, for . Throughout the article, , , and denote, respectively, the spaces of all, bounded, and -absolutely summable sequences with the elements in , where is a seminormed space. By , we denote the zero element in . denotes the set of all subsets of , that do not contain more than elements. With , we will denote a nondecreasing sequence of positive real numbers such that and , as . The class of all the sequences satisfying this property is denoted by .

In paper [1], the notion of -convergent and bounded sequences is introduced as follows: let be a strictly increasing sequence of positive reals tending to infinity, that is

(1.1)

We say that a sequence is -convergent to the number , called as the -limit of , if as , where

(1.2)

In particular, we say that is a -null sequence if as . Further, we say that is -bounded if . Here and in the sequel, we will use the convention that any term with a negative subscript is equal to naught, for example, and . Now, it is well known [1] that if in the ordinary sense of convergence, then

(1.3)

This implies that

(1.4)

which yields that and hence is -convergent to . We therefore deduce that the ordinary convergence implies the -convergence to the same limit.

2. Definitions and Background

The space introduced and studied by Sargent [2] is defined as follows:

(2.1)

Sargent [2] studied some of its properties and obtained its relationship with the space . Later on it was investigated from sequence space point of view by Rath [3], Rath and Tripathy [4], Tripathy and Sen [5], Tripathy and Mahanta [6], and others. Lindenstrauss and Tzafriri [7] used the idea of Orlicz function to define the following sequence spaces:

(2.2)

which is called an Orlicz sequence space. The space is a Banach space with the norm

(2.3)

The space is closely related to the space which is an Orlicz sequence space with . An Orlicz function is a function which is continuous, nondecreasing, and convex with , for and as . It is well known that if is a convex function and , then for all with .

An Orlicz function is said to satisfy the -condition for all values of , if there exists a constant such that (see, Krasnoselskii and Rutitsky [8]). In the later stage, different Orlicz sequence spaces were introduced and studied by Bhardwaj and Singh [9], Güngör et al. [10], Tripathy and Mahanta [6], Esi [11], Esi and Et [12], Parashar and Choudhary [13], and many others.

The following inequality will be used throughout the paper,

(2.4)

where and are complex numbers, and , . Tripathy and Mahanta [6] defined and studied the following sequence space. Let be an Orlicz function, then

(2.5)

Recently, Altun and Bilgin [14] defined and studied the following sequence spaces:

(2.6)

where and converges for each . In this paper, we will define the following sequence spaces:

(2.7)

3. Results

Since the proofs of the following theorems are not hard we omit them.

Theorem 3.1.

The sequence spaces are linear spaces over the complex field .

Theorem 3.2.

The space is a linear topological space paranormed by

(3.1)

In what follows, we will show inclusion theorems between spaces .

Theorem 3.3.

if and only if

(3.2)

Proof.

Let and . Then we get

(3.3)

hence . Conversely, let us suppose that and . Then there exists a such that

(3.4)

for every . Suppose that , then there exists a sequence of natural numbers such that . Hence we can write

(3.5)

Therefore, , which is contradiction.

Corollary 3.4.

Let be an Orlicz function. Then if and only if

(3.6)

Theorem 3.5.

Let , , be Orlicz functions which satisfy the -condition and , and seminorms. Then

(1),

(2),

(3),

(4)If is stronger than , then , and

(5)If is equivalent to , then .

Proof.

Proof is similar to [14, Theorem 2.5].

Corollary 3.6.

Let be an Orlicz function which satisfy the -condition. Then .

Theorem 3.7.

Let be a sequence of Orlicz functions. Then the sequence space is solid and monotone.

Proof.

Let , then there exists such that

(3.7)

for every . Let be a sequence of scalars with for all . Then from properties of Orlicz functions and seminorm, we get

(3.8)

which proves that is solid space and monotone.

4. Statistical Convergence

In [15], Fast introduced the idea of statistical convergence. This ideas was later studied by Connor [16], Freedman and Sember [17], and many others. A sequence of positive integers is called lacunary if , and as . A sequence is said to be statistically convergent to if for any ,

(4.1)

for some , where denotes the cardinality of . A sequence is said to be statistically convergent to if for any ,

(4.2)

for some .

Theorem 4.1.

If is any Orlicz function, strictly increasing sequence, then .

Proof.

Let . Then

(4.3)

for every . Let be a sequence of positive numbers. Then it follows that is lacunary sequence. Then we get the following relation:

(4.4)

Taking the limit as , it follows that .

Theorem 4.2.

If is any Orlicz bounded function, strictly increasing sequence, then , for every .

Proof.

Inclusion , is valid (from Theorem 4.1). In what follows, we will show converse inclusion. Let , since is bounded, there exists a constant such that . Then for every given , we have

(4.5)

Let us denote by , as we know this sequence is lacunary and finally we get the following relation:

(4.6)

where the summation is over and the summation is over . Taking the limit as and , it follows that .

5. Cesaro Convergence

In this paragraph, we will consider that is a nondecreasing sequence of positive real numbers such that , , as . Let us denote by

(5.1)

Theorem 5.1.

If is an Orlicz function. Then .

Proof.

From the definition of the sequences , it follows that . Then there exist a , such that

(5.2)

Then we get the following relation:

(5.3)

where . Knowing that and are continuous, letting on last relation, we obtain

(5.4)

Hence .

Theorem 5.2.

Let . Then for any Orlicz function, ,.

Proof.

Suppose that , then there exists such that for all . Let and , there exist such that for every

(5.5)

We can also find a constant such that

(5.6)

for all . Let be any integer with , for every . Then

(5.7)

where are sets of integer numbers which have more than elements for . Passing by limit on last relation, where (since , and ), we get that

(5.8)

from this, it follows that .

Theorem 5.3.

Let . Then for any Orlicz function, ,.

References

  1. Mursaleen M, Noman AK: On the spaces of λ -convergent and bounded sequences. Thai Journal of Mathematics 2010,8(2):311–329.

    MathSciNet  MATH  Google Scholar 

  2. Sargent WLC: Some sequence spaces related to the spaces. Journal of the London Mathematical Society 1960, 35: 161–171. 10.1112/jlms/s1-35.2.161

    Article  MathSciNet  MATH  Google Scholar 

  3. Rath D: Spaces of -convex sequences and matrix transformations. Indian Journal of Mathematics 1999,41(2):265–280.

    MathSciNet  MATH  Google Scholar 

  4. Rath D, Tripathy BC: Characterization of certain matrix operators. Journal of Orissa Mathematical Society 1989, 8: 121–134.

    Google Scholar 

  5. Tripathy BC, Sen M: On a new class of sequences related to the space . Tamkang Journal of Mathematics 2002,33(2):167–171.

    MathSciNet  MATH  Google Scholar 

  6. Tripathy BC, Mahanta S: On a class of sequences related to the space defined by Orlicz functions. Soochow Journal of Mathematics 2003,29(4):379–391.

    MathSciNet  MATH  Google Scholar 

  7. Lindenstrauss J, Tzafriri L: On Orlicz sequence spaces. Israel Journal of Mathematics 1971, 10: 379–390. 10.1007/BF02771656

    Article  MathSciNet  MATH  Google Scholar 

  8. Krasnoselskii MA, Rutitsky YB: Convex Function and Orlicz Spaces. P.Noordhoff, Groningen, The Netherlands; 1961.

    Google Scholar 

  9. Bhardwaj VK, Singh N: Some sequence spaces defined by Orlicz functions. Demonstratio Mathematica 2000,33(3):571–582.

    MathSciNet  MATH  Google Scholar 

  10. Güngör M, Et M, Altin Y: Strongly -summable sequences defined by Orlicz functions. Applied Mathematics and Computation 2004,157(2):561–571. 10.1016/j.amc.2003.08.051

    Article  MathSciNet  MATH  Google Scholar 

  11. Esi A: On a class of new type difference sequence spaces related to the space . Far East Journal of Mathematical Sciences 2004,13(2):167–172.

    MathSciNet  MATH  Google Scholar 

  12. Esi A, Et M: Some new sequence spaces defined by a sequence of Orlicz functions. Indian Journal of Pure and Applied Mathematics 2000,31(8):967–973.

    MathSciNet  MATH  Google Scholar 

  13. Parashar SD, Choudhary B: Sequence spaces defined by Orlicz functions. Indian Journal of Pure and Applied Mathematics 1994,25(4):419–428.

    MathSciNet  MATH  Google Scholar 

  14. Altun Y, Bilgin T: On a new class of sequences related to the space defined by Orlicz function. Taiwanese Journal of Mathematics 2009,13(4):1189–1196.

    MathSciNet  MATH  Google Scholar 

  15. Fast H: Sur la convergence statistique. Colloquium Mathematicum 1951, 2: 241–244.

    MathSciNet  MATH  Google Scholar 

  16. Connor JS: The statistical and strong -Cesàro convergence of sequences. Analysis 1988,8(1–2):47–63.

    Article  MathSciNet  MATH  Google Scholar 

  17. Freedman AR, Sember JJ: Densities and summability. Pacific Journal of Mathematics 1981,95(2):293–305.

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Naim L Braha.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Braha, N.L. A New Class of Sequences Related to the Spaces Defined by Sequences of Orlicz Functions. J Inequal Appl 2011, 539745 (2011). https://doi.org/10.1155/2011/539745

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1155/2011/539745

Keywords

  • Banach Space
  • Natural Number
  • Topological Space
  • Sequence Space
  • Positive Real Number